MAUDE Adverse Event Report: BOVIE MEDICAL CORP. RESISTICK II COATED MOD BLADE ELECTRODE 2.5 IN

BOVIE MEDICAL CORP. RESISTICK II COATED MOD BLADE ELECTRODE 2.5 IN
Model Number ES59T
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "we were doing a cervical case yesterday with a neurosurgeon dr.(b)(6) who used the short insulated bovie tip that disintegrating with use.The bovie unit was set on 35 cut 35 coag.".
 
Additional Manufacturer Narrative
The device was not returned for evaluation, however the complaint was able to be confirmed from pictures and information provided.The root cause is determined to be user error, as use of coagulation mode of the device at 35 watts for 10 seconds of activation will cause the tip to get hot enough to melt the insulation.This should be considered the final report.If any additional relevant information is identified, it will be submitted ina supplemental report.

Brand Name
RESISTICK II COATED MOD BLADE ELECTRODE 2.5 IN
Common Device Name
BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key22820889
Report Number3007208013-2025-00042
Device Sequence Number20999342
Product Code GEI
UDI-Device Identifier00607151005726
UDI-Public00607151005726
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K093025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberES59T
Device Lot Number0323U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale